Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Headache and blurred vision after taking Microgynon to control heavy periods. Related to medication?

Hi, I have been on Microgynon 30 to control heavy periods for 5 weeks now. Into the third week I started getting headaches and blurred vision/strained eyes. I went for another eye test and it turns out my eyes have deteriorated since my previous test in April. The optician couldn t see why as my previous eye test was fine and the prescription lasted two years. Could this be anything to do with the pill? Thank you.
Asked On : Sun, 14 Oct 2012
Answers:  1 Views:  109
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Thanks for writing in.
You have guessed it right. You should stop taking this medication, as you are experiencing sudden vision disturbances along with severe headache.
Exact cause for migraine and visual problems not known but one of the reason is tendency of medicine to cause thrombo-embolic phenomenon. This means tendency of blood clot formation in body increases.

So consult your treating gynecologist for same and tell the need to stop medication. So alternate way of treating heavy periods can be found out.

I hope I have answered your query. In case of any doubt, please revert back.
Best regards,
Dr. Neelam.
Answered: Fri, 19 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor